Lightning, Alachua
- When
- August 3, 5:45 PM EST
- Where
- Alachua County, Micanopy
- Reported by
- NEWSPAPER
- Coordinates
- 29.675, -82.358 (the zone’s center; the record gives no point)
Lightning set fire to a children's playhouse at 103 SE 175 Ave. Playhouse was engulfed with no injuries.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Lightning set fire to a children's playhouse at 103 SE 175 Ave. Playhouse was engulfed with no injuries.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 3, 12:50 PM EST, 4 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 150 PM EDT WED AUG 3 2005 .SHORT TERM...COMPLEX WX PATTERN CONTINUES WITH SOME VARIETY OF SHEAR AXIS PRESENT FROM THE SURFACE TO THE MID LEVELS OF THE ATMOSPHERE. THIS...ALONG WITH THE SEABREEZE...IS PROVIDING AN ABUNDANCE OF FOCUSING MECHANISMS FOR CONVECTION. PLENTY OF INSTABILITY WITH NO CIN PRESENT IS RESULTING IN WIDESPREAD WEAK STORM FORMATION. EXPECT FOR THE REMAINDER OF THE EVENING...BEST CONCENTRATION OF STORMS WILL BE IN THE WESTERN PORTIONS OF THE GEORGIA FORECAST AREA WHERE STEERING FLOW IS EASTERLY TO THE EASTERN SECTIONS OF THE FLORIDA ZONES WHERE THE FLOW IS MORE WESTERLY. EAST TO NORTHEAST PUNCH OVER THE GEORGIA ZONES SHOULD ALLOW SOME OF THE DRIER AIR NOTED NORTH OF THE CWA TO MAKE ITS WAY SOUTHWARD ALONG THE GEORGIA COAST. BIGGEST QUESTION FOR THE SHORT TERM IS WILL THIS DRY AIR CONTINUE ITS MARCH THROUGH THE AREA OR SHIFT BACK NORTH AS THE GFS SUGGEST. I HAVE SEEN MY SHARE OF MODEL DISCREPANCIES...BUT THIS IS A BIG ONE WITH POPS SPREAD BY SOME 70 TO 80 PERCENT FOR THURSDAY AND FRIDAY. PROBLEM HAS BEEN THERE IS REALLY NOT TOO MUCH IN THE ANALYSIS THAT WOULD ALLOW ME TO HEAVILY FAVOR ONE MODEL OVER ANOTHER. I DO NOTE FROM THE RUC ANALYSIS THAT THERE IS SOME DRY AIR TO THE NORTH OF THE CWA AND MORE IN LINE WITH THE NAM...BUT GFS HAS DONE A BETTER JOB WITH PRECIP COVERAGE THUS FAR THIS AFTERNOON. LOOKING AT THE NAM...IT DOES SEEM TO DRY OUT THE AIRMASS QUICKLY FOR NO APPARENT REASON IN ADDITION TO THE ADVECTIVE COMPONENT IT IS SHOWING. WOULD TEND TO LEAN TOWARD THE WETTER GFS BASED ON RECENT TRENDS OF THE NAM TO BE TOO AGGRESSIVE WITH THESE DRY FEATURES...BUT SIMPLY CANNOT GO WITH THE 70 AND 80 POPS SHOWN BY THE GFS WHEN THE ETA SHOWS NEAR 20. THEREFORE...AM PLANNING ON USING A BLEND AND HAVING A STEEP GRADIENT FROM NORTHEAST TO SOUTHWEST INDICATING AT LEAST SOME DRY AIR WORKING IN FROM THE NORTH. HOPEFULLY MODELS WILL COME INTO BETTER AGREEMENT FOR THE MORNING PACKAGE. AS MENTIONED...THESE LARGE DISCREPANCIES CONTINUE RIGHT INTO THE FIRST HAVE OF THE WEEKEND WITH THE NAM DRYING THE ATMOSPHERE OUT ENOUGH TO HAVE NIL POPS OVER THE AREA. WILL AGAIN USE A BLEND BUT HAVE A DEFINITE DOWNWARD TREND IN THE POPS THROUGH SATURDAY. .LONG TERM...GFS FORMS LOW PRESSURE OVER THE DEEP SOUTH THE LATTER HALF OF THE WEEKEND. WILL STAY AWAY FROM THIS SOLUTION FOR NOW AND STAY WITH THE MORE CONSERVATIVE NAM WITH NEAR CLIMO POPS AND TEMPS. && .MARINE...NNE FLOW CONTINUES OVER THE WATERS THIS AFTERNOON BETWEEN LOW PRESSURE OFFSHORE OF THE SE COAST AND HIGH PRESSURE OVER THE NE CONUS. MODELS ARE NOT REALLY INDICATING MUCH OF A SURGE...BUT BUOYS REPORT WINDS 10-15 GUSTS TO NEAR 20 KT AT TIMES OVER SC AND GA WATERS. SEAS ARE RUNNING 2-4 FT. WILL INCREASE WINDS THIS EVENING TO 10-15 KTS...THEN AS WINDS BECOME MORE ELY THU EXPECT THE PRESSURE GRADIENT WILL WEAKEN WITH SPEEDS DROPPING TO 10 KTS OR LESS THROUGH THE REMAINDER OF THE FORECAST PERIOD AS HIGH PRESSURE OVER THE ATLANTIC BEGINS TO DOMINATE. SEAS 2-4 FT. && .PRELIMINARY POINT TEMPS/POPS... AMG 71 91 72 90 / 40 40 30 40 SSI 76 88 77 88 / 30 30 20 30 JAX 72 89 73 89 / 60 50 30 40 SGJ 73 87 74 88 / 60 50 30 40 GNV 71 91 71 91 / 60 50 30 40 OCF 71 91 72 91 / 60 50 30 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...DEESE MARINE/FIRE WX...ENYEDI
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1100 AM EDT WED AUG 3 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1100 AM EDT WED AUG 3 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED DURING THE AFTERNOON AND EARLY EVENING. THE MAIN CONCERNS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING...STRONG AND GUSTY WINDS...AND LOCALLY HEAVY RAINFALL OF UP TO 2 INCHES IN A FEW AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP/JTD
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 112 PM EDT WED AUG 3 2005 FLZ040-031815- MARION- 112 PM EDT WED AUG 3 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 215 PM EDT... AT 112 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES NORTH OF LYNNE...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BURBANK...LYNNE...OCKLAWAHA...MOSS BLUFF AND JUNIPER SPRINGS THROUGH 215 PM EDT. EXCESSIVE LIGHTNING AND GUSTY WINDS OF 35 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PERIODS OF HEAVY RAIN WILL REDUCE VISIBILITIES AND CAUSE MINOR TEMPORARY FLOODING. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 330 PM EDT WED AUG 3 2005 FLZ040-032030- MARION- 330 PM EDT WED AUG 3 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT... AT 330 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF ROMEO...OR ABOUT 5 MILES NORTHEAST OF RAINBOW LAKES ESTATES...MOVING SOUTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ROMEO... RAINBOW LAKES ESTATES AND OCALA AIRPORT THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ENYEDI
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 452 PM EDT WED AUG 3 2005 FLZ021-032130- SUWANNEE- 452 PM EDT WED AUG 3 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN SUWANNEE COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM EDT... AT 452 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED ABOUT 5 MILES WEST OF SUWANNEE SPRINGS...MOVING SLOWLY SOUTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 630 PM EDT WED AUG 3 2005 FLZ036-032315- ALACHUA- 630 PM EDT WED AUG 3 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA COUNTY FOR EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT... AT 630 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 7 MILES SOUTH OF GAINESVILLE...MOVING SOUTH AT 5 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ROCHELLE...NEWNANS LAKE...GROVE PARK...GAINESVILLE AIRPORT AND GAINESVILLE THROUGH 715 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL ALSO OCCUR. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
The Jacksonville radar (KJAX), 110 km away, was scanning. The volume nearest the first event began at 22:42 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470302.